Format

Send to

Choose Destination
See comment in PubMed Commons below
World J Biol Psychiatry. 2009;10(1):70-3. doi: 10.1080/15622970701287369.

Catatonia as a risk factor for the development of neuroleptic malignant syndrome: report of a case following treatment with clozapine.

Author information

1
Department of Psychiatry, Athens University Medical School, Eginition Hospital, Athens, Greece. Thomas.Paparrigopoulos@iop.kcl.ac.uk

Abstract

Catatonia is characterized by the predominance of psychomotor abnormalities and shares many clinical, biological and treatment response features with the neuroleptic malignant syndrome (NMS), a rare adverse reaction to psychoactive medications. It has been advocated that the two conditions should be placed along the same spectrum of disorders. A case of a 49-year-old woman, who developed NMS while on low dose clozapine soon after recovering from catatonia, is presented. The potential relationship between catatonia and NMS is discussed in the light of the existing literature, and attention is drawn to the risk for clozapine-induced NMS in catatonic patients.

PMID:
19673089
DOI:
10.1080/15622970701287369
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Taylor & Francis
    Loading ...
    Support Center